Alert archive / New York / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 75, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 16, 2024, 12:50 PM EDT for Monroe County, Wayne County, New York. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2024, 12:50 PM EDT (16:50 UTC)
- Expired
- Jul 16, 2024, 1:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 1:01 PM EDT | TSTM WND DMG | Penfield, NY | Tree on top of power lines at the intersection of Baird and Wheelock roads. |
| Jul 16, 1:31 PM EDT | TSTM WND DMG | 6 N Lyons, NY | Tree down on Route 14 near the border between Lyons and Sodus. Time estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 11:05 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
542
WUUS51 KBUF 161650
SVRBUF
NYC055-117-161745-
/O.NEW.KBUF.SV.W.0075.240716T1650Z-240716T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
1250 PM EDT Tue Jul 16 2024
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Western Wayne County in western New York...
Eastern Monroe County in western New York...
* Until 145 PM EDT.
* At 1250 PM EDT, a severe thunderstorm was located over Brighton,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport,
Brighton, Gates-North Gates, Ontario, Henrietta, and Penfield.
This includes Interstate 390 near exit 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4316 7769 4327 7763 4329 7756 4328 7754
4332 7735 4333 7714 4331 7697 4313 7690
4302 7764
TIME...MOT...LOC 1650Z 246DEG 26KT 4312 7760
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PP2 follow-up statements
408
WWUS51 KBUF 161724
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
124 PM EDT Tue Jul 16 2024
NYC055-161734-
/O.CAN.KBUF.SV.W.0075.000000T0000Z-240716T1745Z/
Monroe NY-
124 PM EDT Tue Jul 16 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.
&&
LAT...LON 4312 7737 4327 7738 4328 7739 4331 7739
4332 7732 4333 7714 4331 7697 4313 7690
4307 7730
TIME...MOT...LOC 1724Z 270DEG 26KT 4321 7729
$$
NYC117-161745-
/O.CON.KBUF.SV.W.0075.000000T0000Z-240716T1745Z/
Wayne NY-
124 PM EDT Tue Jul 16 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR WESTERN WAYNE COUNTY...
At 124 PM EDT, a severe thunderstorm was located over Ontario, or
near Webster, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ontario, Williamson, Marion, Sodus, Walworth, Macedon, Sodus Point,
Fairville, Union Hill, and West Walworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4312 7737 4327 7738 4328 7739 4331 7739
4332 7732 4333 7714 4331 7697 4313 7690
4307 7730
TIME...MOT...LOC 1724Z 270DEG 26KT 4321 7729
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PP860
WWUS51 KBUF 161746
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
146 PM EDT Tue Jul 16 2024
NYC117-161756-
/O.EXP.KBUF.SV.W.0075.000000T0000Z-240716T1745Z/
Wayne NY-
146 PM EDT Tue Jul 16 2024
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WAYNE COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.
&&
LAT...LON 4312 7737 4327 7738 4328 7739 4331 7739
4332 7732 4333 7714 4331 7697 4313 7690
4307 7730
TIME...MOT...LOC 1746Z 246DEG 26KT 4324 7718
$$
ReynoldsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 11:16 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 16, 11:16 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1116 AM EDT Tue Jul 16 2024
.SYNOPSIS...
Another cluster of strong to severe thunderstorms will cross the
region from west to east today, with localized torrential rainfall
and damaging winds possible. A few more showers and isolated
thunderstorms will continue tonight through Wednesday as a cold
front slowly crosses the eastern Great Lakes. High pressure will
build into the Great Lakes Thursday and remain through next weekend,
with an extended period of dry and less humid weather.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
...LOCALIZED SEVERE THUNDERSTORMS LIKELY AGAIN TODAY...
Our focus once again today is on severe weather potential. A
large and well defined MCV is emerging from a decaying MCS over
southeast lower Michigan late this morning is forecast by all
guidance to cross the eastern Great Lakes today. Overall, the
setup is very similar to yesterday, with the most notable
difference being the timing of the feature, roughly 3 hours
earlier in the diurnal cycle than the MCV yesterday. The MCV
will move across Western NY through early afternoon, possibly
too early to allow for sufficient destabilization to support
robust severe weather potential. The arrival time from the
Genesee Valley east into Central NY and the eastern Lake Ontario
region will be late enough to allow for a window of sufficient
destabilization to support a better chance of severe weather.
Update nudged back timing slightly but otherwise a severe
weather potential remains. SPC has issued a Severe Thunderstorm
Watch for most of the area, and has also upgraded Central NY to
an enhanced risk for severe weather.
Severe Weather Potential...
The strong MCV crossing the region today will again locally enhance
the severe weather potential, with the mesoscale circulation
providing more favorable low/mid level shear and convergence,
particularly in the southeastern quadrant of the MCV. The early
arrival of clouds and convection will limit destabilization in
Western NY, with SBCAPE of up to 1000 J/kg by mid to late morning.
Greater instability will develop from the Genesee Valley eastward
with a few extra hours of diurnal heating before convection, with
SBCAPE of 1500 J/kg or better. 0-6 km deep layer shear will be on
the order of 30-40 knots based on the latest HREF mean, although
locally higher values are possible as the MCV augments the low/mid
level wind fields.
Expect thunderstorms to expand rapidly across Western NY through
early afternoon. The initial lack of strong instability may
keep these storms sub- severe at first, although gusty winds and
locally heavy rainfall is certainly possible. The instability
and shear parameters along with organized mesoscale forcing from
the MCV suggest the initial development across Western NY will
grow upscale by midday to early afternoon, with high-res CAMS
guidance suggesting storm mode evolving into short bowing
segments with localized damaging wind risk from the Genesee
Valley into Central NY and the eastern Lake Ontario region.
Damaging winds will be the primary risk, with a secondary risk
for large hail, and a low but non-zero risk of an isolated
tornado given the influence of the MCV on the low level shear
environment.
The severe weather risk will end by early afternoon in Western NY,
mid afternoon in the Genesee Valley, and late afternoon or early
evening east of Lake Ontario.
Heavy Rain Potential...
PWAT values will remain in the 1.75"-2.0" range today. The very
moist environment and relatively deep warm cloud depth will continue
to support torrential downpours with any strong convection. The MCV
if moving quite fast, and should allow the storms to maintain enough
forward speed to keep the risk of flash flooding low. Nonetheless,
any training may support a localized minor flood risk.
A few more scattered showers and thunderstorms may develop later in
the afternoon and evening along the southern edge of the Lake Erie
breeze, mainly from the western Southern Tier into the Finger Lakes.
These will gradually taper off through the evening.
Overnight, the mid level trough and associated cold front will
approach slowly from the northwest. Increasing large scale ascent
and low level convergence ahead of these features will support an
increasing chance of showers and a few isolated thunderstorms again
late tonight, but with less coverage and intensity than today.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
A cold front will start this period on our western counties
doorstep, with the front slicing across the region through the
morning and early afternoon hours. A few showers, and later
thunderstorms will remain possible along and ahead of this front.
Greatest possibilities for thunder will be the Finger Lakes and east
of Lake Ontario where greater daytime insolation and developing CAPE
(MUCAPE of 500 J/KG) will be realized.
A longwave trough will enter into our region Wednesday night with
showers ending across eastern zones, and clouds thinning. Some
patches of fog will be possible with still a fair amount of humidity
to start the night.
A much drier airmass will build across our region later Wednesday
night and Thursday on a light northerly flow behind the passage of
the upper level trough. This will promote fair weather for Thursday
and Thursday night. Though temperatures will only be a few degrees
cooler Thursday than Wednesday, the dewpoints at least 10
degrees cooler will be more noticeable.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
This will be a spectacular stretch of weather, with a broad ridge of
high pressure expanding across the region. A weak cold front will
drop southward across the region Sunday, but its passage should
largely be rain-free with possibly an isolated shower east of Lake
Ontario. Otherwise, there's good model agreement providing high
confidence in rain-free weather. Temperatures will be near normal
with daytime highs averaging in the mid 70s to lower 80s and
nighttime lows mainly in the mid 50s to lower 60s. A few colder
spots early Friday morning, and again early Saturday morning could
drop into the upper 40s east of both Lakes.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
An area of showers and thunderstorms associated with an upper
level disturbance will arrive in Western NY by late morning,
then move east across the rest of the area, reaching the eastern
Lake Ontario region by mid afternoon. This will bring a
likelihood of thunder and brief VSBY/CIG reductions across much
of the area, including all the terminals. Some storms may be
strong with localized high wind gusts. Mainly VFR conditions
will follow later today behind this round of showers and
thunderstorms. A few more storms may develop late afternoon
through evening from the Southern Tier into the Finger Lakes,
mainly east of KJHW and south of KROC.
Tonight, the evening showers and thunderstorms across the Southern
Tier and Finger Lakes will taper off. Overnight, an approaching cold
front and mid level trough may produce a few more showers and
thunderstorms with uneven coverage. Areas of MVFR/IFR CIGS will
develop later tonight through Wednesday morning.
Outlook...
Wednesday...VFR/MVFR with a chance of showers and thunderstorms.
Thursday through Saturday...VFR.
&&
.MARINE...
A period of moderate southwesterlies will develop on Lake Erie
today, with Small Craft Advisory conditions this afternoon.
Winds will be somewhat lower on Lake Ontario, but still enough
to produce a moderate chop this afternoon and evening.
Another cluster of thunderstorms will cross the eastern Great Lakes
today, with locally higher winds and waves. The timing is earlier
than yesterday, with the greatest chance of storms this morning
through early afternoon on Lake Erie and western Lake Ontario, and
midday through late afternoon for the eastern end of Lake Ontario.
A cold front will cross the eastern Great Lakes Wednesday. West to
northwest winds up to 15 knots will produce moderate chop at times
Wednesday through Thursday on Lake Ontario, but winds and waves are
generally expected to remain below Small Craft Advisory criteria.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020.
Small Craft Advisory until 11 PM EDT this evening for
LEZ040-041.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...Thomas
LONG TERM...Apffel/Thomas
AVIATION...Apffel/Hitchcock
MARINE...Apffel/HitchcockHazardous weather outlook, Jul 16, 11:08 AM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1108 AM EDT Tue Jul 16 2024 NYZ001>008-011>014-020-021-171515- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 1108 AM EDT Tue Jul 16 2024 ...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-171515- Chautauqua- 1108 AM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-085-171515- Northern Erie-Southern Erie- 1108 AM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-171515- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1108 AM EDT Tue Jul 16 2024 ...SEVERE THUNDERSTORM WATCH 546 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-SLZ022-024-171515- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1108 AM EDT Tue Jul 16 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Saint Lawrence River. .DAY ONE...This afternoon and tonight. There's a risk of strong thunderstorms with gusty winds this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 16, 7:53 AM EDT, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
753 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Tstm Wnd Dmg Rush 43.00N 77.65W
07/15/2024 Monroe NY Broadcast Media
Utility pole snapped.
&&Local storm report, Jul 16, 8:06 AM EDT, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
806 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Dmg Yorkshire 42.52N 78.48W
07/15/2024 Cattaraugus NY CO-OP Observer
Trees down in the town of Yorkshire. Time
estimated from radar.
0354 PM Tstm Wnd Dmg 1 E Arcade 42.53N 78.42W
07/15/2024 Wyoming NY CO-OP Observer
3 to 4 trees down in Arcade. One downed tree
took out the service line to a house. Time
estimated from radar.
&&Local storm report, Jul 16, 9:35 AM EDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
935 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Dmg 1 NW West Bloomfield 42.92N 77.57W
07/15/2024 Livingston NY Public
Several trees down and damage to a garage.
Time estimated from radar.
&&Special weather statement, Jul 16, 10:32 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1032 AM EDT Tue Jul 16 2024
NYZ001-002-161500-
Orleans NY-Niagara NY-
1032 AM EDT Tue Jul 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIAGARA AND
NORTHERN ORLEANS COUNTIES THROUGH 1100 AM EDT...
At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm near
Newfane, or 11 miles northwest of Medina, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Newfane, Middleport, Waterport, Lakeside Beach State Park,
Point Breeze, Kent, Ridgeway, Shelby, Gaines, Lyndonville, Barker,
Olcott, Gasport, Knowlesville, and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4341 7862 4342 7849 4342 7809 4340 7795
4339 7793 4312 7854 4334 7875
TIME...MOT...LOC 1431Z 240DEG 40KT 4331 7857
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WelchLocal storm report, Jul 16, 11:00 AM EDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1100 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Dmg 3 ESE Martville 43.27N 76.58W
07/10/2024 Oswego NY Public
Several evergreen trees down...also a willow
and an ash tree down. Time estimated from
radar. Delayed report.
&&Special weather statement, Jul 16, 11:48 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1148 AM EDT Tue Jul 16 2024
NYZ001>003-010>013-019>021-085-161645-
Chautauqua NY-Cattaraugus NY-Allegany NY-Livingston NY-
Southern Erie NY-Wyoming NY-Orleans NY-Genesee NY-Monroe NY-
Niagara NY-Northern Erie NY-
1148 AM EDT Tue Jul 16 2024
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WYOMING...NORTHERN
CATTARAUGUS... ERIE...NORTHWESTERN LIVINGSTON...SOUTHEASTERN
NIAGARA...ORLEANS... NORTHEASTERN CHAUTAUQUA...NORTHWESTERN
ALLEGANY...GENESEE AND MONROE COUNTIES THROUGH 1245 PM EDT...
At 1145 AM EDT, Doppler radar was tracking thunderstorms along a
line extending from near Albion to 11 miles southeast of Fredonia
extending northeast to Alden and to Oakfield in Genesee county.
This line is moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rochester, Greece, Irondequoit, West Seneca, Clarence, Chili,
Batavia, Lancaster, Hamburg, Brockport, East Aurora, Medina, Albion,
Hilton, Brighton, Gates-North Gates, Hamlin Beach State Park, Darien
Lakes State Park, Elma, and Boston.
This includes Interstate 90 between exits 47 and 48A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western New York.
&&
LAT...LON 4230 7919 4342 7823 4336 7770 4328 7754
4331 7743 4249 7815
TIME...MOT...LOC 1545Z 251DEG 50KT 4329 7815 4236 7914
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:05 AM EDT | Special Marine Warning | BUF | 85 min | |
| Jul 16, 10:32 AM EDT | Special Weather Statement | BUF | Orleans | 28 min |
| Jul 16, 10:41 AM EDT | Severe Thunderstorm Warning | BUF | Monroe, Niagara, Orleans | 31 min |
| Jul 16, 11:19 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 16, 11:48 AM EDT | Special Weather Statement | BUF | Erie, Genesee, Monroe, Orleans, Wyoming | 57 min |
| Jul 16, 12:21 PM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 16, 12:50 PM EDT | Special Marine Warning | BUF | 85 min | |
| Jul 16, 1:00 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 16, 1:19 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Oswego, Wayne | 71 min |
| Jul 16, 1:22 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 53 min |
| Jul 16, 1:59 PM EDT | Tornado Warning | BUF | Jefferson | 31 min |
| Jul 16, 2:04 PM EDT | Tornado Warning | BUF | Cayuga | 26 min |
| Jul 16, 2:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 78 min |
| Jul 16, 2:14 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 65 min |
| Jul 16, 3:27 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 37 min |
| Jul 16, 3:31 PM EDT | Flash Flood Warning | BUF | Lewis | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.